MAUDE Adverse Event Report: AESCULAP AG MICROSPEED UNI CONTROL UNIT W/COOL.UNIT; HIGHSPEED POWER SYSTEMS

AESCULAP AG MICROSPEED UNI CONTROL UNIT W/COOL.UNIT; HIGHSPEED POWER SYSTEMS
Model Number GD670
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code Wound Infection (2447)
Date of Event 10/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a microspeed uni control unit w/cool.Unit (part # gd670) was used during a procedure performed on (b)(6) 2021.According to the complainant, a patient underwent a finger reconstruction using the motor system for the osteotomy.During the osteotomy, the machine generated an eleven (11) error and then the handle stopped running.Troubleshooting was performed according to the product manual, but the fault remained.An alternative motor system was then used to continue the procedure.Reportedly, the failure resulted in the need to perform a second osteotomy.The cut bone failed to achieve the effect expected by the surgeon and resulted in a secondary trauma and additional damage to patient.Furthermore, the equipment had to be replaced halfway through the procedure, which prolonged the surgery, increased the amount of bleeding and the probability of a surgical infection.The complaint device was not returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
MICROSPEED UNI CONTROL UNIT W/COOL.UNIT
Common Device Name
HIGHSPEED POWER SYSTEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12910560
Report Number9610612-2021-00737
Device Sequence Number4640934
Product Code HBC
UDI-Device Identifier04038653347551
UDI-Public4038653347551
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053526
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGD670
Device Catalogue NumberGD670
Device Lot Number52330766
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age31 YR
Patient SexMale